08-12-2017 08:02 PM
I’ve been on tamoxifen for 6 months now and thought I’d got off quite lightly with regard to side effects but suddenly am now suffering from really horrendous calf and toe cramps during the night - to the point that my legs are still sore the next day! Thank you to everyone contributing to this thread - hopefully some combination of the suggestions will help to ease the problem.
31-10-2017 08:22 PM
31-10-2017 07:21 PM
I am coming up on two years on Tamoxifen. (Started Jan 1, 2016). I have had horrible arm cramps. But they seemed to have eased up lately so yeah!
I have some tips for those suffering from muscle cramps. I take 800 mg of magnesium a night which I take for constipation but some say it helps with the muscle cramps. Just be sure to start off with a low dosage and work your way up or else be sure you have access to a bathroom.
2) Eat bananas. Potassium helps muscle cramps.
3) When you feel a leg cramp coming on, instead of doing what comes naturally and curling your toes outward, curl your toes upwards towards your body. 99 times out of 100, this stops them dead in their tracks.
26-09-2017 11:01 AM
So sorry to hear about your cramping. I empathise.
I've been on Tamoxifen now for 3 years - and in the past 6 months cramping leg muscles have become an increasing problem. I used to be very sporty and am finding this difficult to deal with. Just wanted to say that prescribed Quinine tablets have stopped the cramping at night but my legs feel heavy and sport options are diminishing. It's hard to know whether this would have happened anyway as I'm menopausal.
Try the Quinine perhaps.
11-09-2017 03:23 PM
I dont know if this will help as it sounds like your cramps are extreme but I have read on here that ladies have been taking a glass of tonic water at bedtime and that seems to have helped them. I would imagine that you have probably tried this, but I thought it might be worth posting to you about it.
I sincerely hope that you are able to get this sorted
09-09-2017 08:07 PM
09-09-2017 08:02 PM
09-08-2017 08:47 PM
22-07-2017 08:18 AM
21-07-2017 10:10 PM
04-08-2016 09:27 PM
My Dr. said it takes 30 days for the Tamoxifen to leave your system. I was on for 5 months, and its been 22 days off. The severe leg cramps are better, although the ankle, toe cramps are still happening. I sleep with a heating pad close by, and that relieves the cramping.
21-05-2016 10:16 PM
I thought I would post an update with my bicarbonate of soda regime and leg cramps. It is still working, although I have had the odd night (maybe twice a month) when I've woken up with cramp. I can usually tell when this is going to happen as the cramps start in the early evening. If that happens I just take the bicarbonate as soon as I feel them starting and also take some bicarb to bed with me and then drink it at night if they start. It works very quickly.
I've told my doctor what I'm doing and they at least didin't say I shouldn't continue. I was told that one of the common reasons for women wanting to stop tamoxifen treatment was because of leg cramps - certainly I was getting desperate!
I have altered the time I take my tamoxifen, just in case it shouldn't be taken at the same time as the bicarb.
Anyway the bicarb has revolutionised my sleep and I feel so much better for that!
I hope this is of help. If anyone else tries it and finds that it works for them, please do post a reply.
10-05-2016 09:58 PM
I was taking a hot water bottle to bed every night or when I am sitting down watching TV and I found this helped. The last couple of weeks it has been hot and not used water bottle and the cramp came back and I was in tears today. Will certainly try bicarbonate soda or tonic water JackyM